Thunderstorm Wind, Otero
- When
- May 21, 6:08 PM MST to 6:10 PM MST
- Where
- Otero County, (Hmn)holoman Afb Alm
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 32.850, -106.100
A weak upper low was located over Northern California with west-southwest flow across the Borderland. The dryline pushed back toward the Rio Grande Valley with dew points into the 50s east of it and teens to the west.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EPZ wrote it up.
A weak upper low was located over Northern California with west-southwest flow across the Borderland. The dryline pushed back toward the Rio Grande Valley with dew points into the 50s east of it and teens to the west. A severe thunderstorm developed along the dryline and produced a wind gusts to 62 mph at Holloman AFB.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at May 21, 1:10 PM MST, 4 hours 58 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
210 PM MDT THU MAY 21 2015
.SYNOPSIS...
AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE AREA THIS
AFTERNOON AND EVENING...INTERACTING WITH A STALLED OUT FRONTAL
BOUNDARY AND LOW LEVEL MOISTURE OVER SOUTH-CENTRAL NEW MEXICO AND
FAR WEST TEXAS. THIS WILL RESULT IN ISOLATED TO SCATTERED
THUNDERSTORMS DEVELOPING THIS AFTERNOON EAST OF THE CONTINENTAL
DIVIDE...SPREADING INTO THE RIO GRANDE VALLEY BY EARLY EVENING. A
FEW STORMS WILL BE SEVERE...PRODUCING DAMAGING WIND AND LARGE
HAIL. DRY SOUTHWEST FLOW WILL PREVAIL THROUGH THE WEEKEND.
&&
.DISCUSSION...
MAIN CONCERN IS SEVERE WEATHER POTENTIAL THIS AFTERNOON AND
EVENING. AS IS OFTEN THE CASE...BACKDOOR COLD FRONT PUSHED FURTHER
WEST OVERNIGHT THAN ORIGINALLY PROGGED...AND LOW CLOUD COVER HAS
HELPED LIMIT THE EASTWARD RETROGRESSION. QUASI-STATIONARY FRONT
CURRENTLY EXTENDS FROM THE EAST SLOPES OF THE BLACK RANGE TO
RIGHT AROUND DEMING AND COLUMBUS. RADAR THIN LINE EXTENDS FROM
JUST SE OF COLUMBUS ESE TO SAMALAYUCA...AND THIS IS LIKELY THE
FRONT. FROM THERE IT IS LIKELY BANKED UP AGAINST HIGHER TERRAIN SW
OF THE RIO GRANDE.
MEANWHILE...SHORTWAVE TROUGH IS SHARPLY DEFINED ON WATER VAPOR
IMAGERY ENTERING FAR SW NEW MEXICO...SOME MID-LEVEL CLOUDS AND VIRGA
ASSOCIATED WITH THIS FEATURE ARE ALSO APPARENT ON VISIBLE
SATELLITE AND RADAR IMAGERY RESPECTIVELY.
JUST NOW STARTING TO SEE CONVECTION INITIATE ALONG THE BLACK RANGE
AND PARTS OF SIERRA COUNTY. EXPECT CELLS TO DEVELOP FURTHER TO THE
SOUTH WITHIN INSTABILITY PLUME ALONG THE FRONT IN THE NEXT HOUR.
SEVERAL WRF RUNS AND HRRR SEEM TO BE HANDLING THE SITUATION WELL
DUE TO WELL- DEFINED BOUNDARIES AND CLEAR UPPER LEVEL FORCING.
EXPECT STORMS TO LIGHT UP ALONG THE FRONT AND MOVE
EASTWARD...INITIALLY ALONG THE BLACK RANGE INTO EASTERN LUNA
COUNTY...THEN SHIFTING EASTWARD TOWARDS THE RIO GRANDE BETWEEN 4
PM AND 6 PM AS LOW CLOUDS CONTINUE TO BREAK UP AND DESTABILIZATION
OCCURS BEHIND THE FRONT.
EXCELLENT DEEP LAYER SHEAR IS PRESENT FOR ROTATING UPDRAFTS...WITH
0-6KM SHEAR AOA 60 KNOTS AND 40 KNOTS IN THE 0-3KM LAYER. WET BULB
ZERO VALUES AROUND 12KFT MSL SUGGEST LARGE HAIL POSSIBLE...BUT
MODEL SOUNDINGS INDICATE MID-LEVEL LAPSE RATES IN THE -10 TO -20 C
LAYER ARE NOT TERRIBLY STEEP...WHICH IS A LIMITING FACTOR. SFC-
BASED CAPE VALUES WILL GENERALLY RUN FROM 1000-1500 J/KG IN THE
MAIN INSTABILITY AXIS ALONG THE FRONT.
MAIN THREATS WILL BE DAMAGING WINDS...LARGE HAIL (BUT LIKELY ON
THE LOWER END OF SEVERE CRITERIA DUE TO LIMITED LAPSE RATES). LCL
HEIGHTS AROUND 7000 FT MSL ARE A LITTLE LOW FOR AROUND THESE
PARTS...BUT LOW-LEVEL SPEED SHEAR IN THE 0-1KM LAYER IS LIMITED.
STILL...A QUICK-SPINUP FUNNEL IS OUT OF THE QUESTION ESPECIALLY IN
RAPIDLY DEVELOPING CELLS EARLY ON.
PW VALUES AT OR AROUND AN INCH ALONG THE RIO GRANDE SUGGESTS HEAVY
DOWNPOURS POSSIBLE...BUT A STEADY STORM MOTION SHOULD LIMIT FLASH
FLOOD THREAT TO LOCALIZED/POOR DRAINAGE AREAS WHERE RAINFALL RATES
ARE MORE OF AN ISSUE.
EXPECT THUNDERSTORM THREAT WILL DIMINISH QUICKLY AFTER 10PM WITH
LACK OF UPPER LEVEL SUPPORT...BUT A FEW ISOLATED STORMS WILL
REMAIN POSSIBLE THROUGH THE NIGHT EAST OF THE RIO GRANDE.
LOW LEVEL MOISTURE WILL AGAIN PUSH WELL WEST OF THE RIO GRANDE
OVERNIGHT... MAINLY AIDED BY CONVECTIVE OUTFLOW...BUT IT WILL BE
RAZOR-THIN AND QUICKLY MIX OUT TO THE EAST. STILL...THE LOW LEVEL
MOISTURE WILL NOT BE FAR TO OUR EAST THROUGH THE WEEKEND...AND A
SPOT SHOWER OR THUNDERSTORM IS NOT OUT OF THE QUESTION IN FAR
EASTERN HUDSPETH OR OTERO COUNTIES.
ELSEWHERE...DRY SOUTHWEST FLOW WILL PREVAIL THROUGH THE WEEKEND AS
THE MAIN UPPER LOW OFF CALIFORNIA MOVES TO THE EAST. TEMPERATURES
WILL MAINLY BE IN THE LOWER AND MID-80S ACROSS THE LOWLANDS
THROUGH THE WEEKEND...WITH A WARM-UP TOWARDS THE MIDDLE OF NEXT WEEK.
SOUTHEAST LOW LEVEL FLOW MAY BRING THE THUNDERSTORM THREAT BACK TO
THE RIO GRANDE BY WEDNESDAY.
&&
.AVIATION...VALID 22/00Z-23/00Z...
BACKDOOR FRONT HAS PUSHED WESTWARD TO CONTINENTAL DIVIDE: TIL 06Z
WINDS 120-160/13G23KTS SCT-BKN040 SCT-BKN100-140 SCT-BKN200-250
ISOLD TO SCT AREAS BKN020 BKN040 OVC-70 3SM -TSRAGS. 06Z-15Z:
SCT040-060 SCT100-140 SCT 200-250 WINDS 120/10KTS...AFT 15Z:
FEW-SCT070 FEW-SCT150. WINDS 23015G25KTS. LGT TO MDT MECHANICAL
TURBC OVR/NR MTNS BLO 15K FT MSL.
&&
.FIRE WEATHER...
A SURGE OF MOISTURE FROM THE EAST WILL RESULT IN SCATTERED SHOWERS
AND THUNDERSTORMS TODAY AND TONIGHT GENERALLY EAST OF A TCS-DMN LINE.
A FEW OF STORMS WILL BE STRONG WITH LARGER HAIL AND WIND GUSTS UP TO
50 MPH. THE INCREASED CLOUDS WILL AND RAIN WILL KEEP TEMPERATURES
BELOW NORMAL FOR MOST AREAS TODAY. HOWEVER THE EXTREME SOUTHWEST
CORNER OF THE NMEX BOOT HEEL MAY SEE NEAR CRITICAL FIRE WX
CONDITIONS THIS AFTN IN A SMALL AREA NEAR/ON THE AZ BORDER BUT
GENERALLY NOT MEETING TIME REQUIREMENTS FOR RED FLAG. DRY AND WINDY
CONDITIONS WILL RETURN ON FRIDAY WITH WARMER TEMPERATURES EXPECTED.
RED FLAG CONDITIONS SHOULD BE MEET IN ZONE 11 AND NEAR RED FLAG IN
OTHER LOWLANDS. BREEZY TO WINDY CONDITIONS WILL CONTINUE THROUGH THE
WEEKEND AS A LOW PRESSURE SYSTEM PASSES NORTH OF THE LOCAL AREA. DRY
CONDITIONS WITH SEASONAL TEMPERATURES WILL OCCUR MEMORIAL DAY AND
THE FIRST PART OF NEXT WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 59 88 62 84 58 / 30 0 0 0 0
SIERRA BLANCA 57 85 61 82 53 / 40 10 10 10 0
LAS CRUCES 50 84 50 79 50 / 30 0 0 0 0
ALAMOGORDO 52 83 53 80 51 / 50 0 0 0 0
CLOUDCROFT 38 59 39 55 39 / 50 10 10 0 0
TRUTH OR CONSEQUENCES 53 80 50 77 49 / 30 0 0 0 0
SILVER CITY 44 75 43 66 43 / 0 0 0 0 0
DEMING 47 83 46 78 47 / 10 0 0 0 0
LORDSBURG 44 82 45 74 46 / 0 0 0 0 0
WEST EL PASO METRO 60 88 62 83 57 / 30 0 0 0 0
DELL CITY 51 85 56 82 51 / 50 10 10 0 0
FORT HANCOCK 59 90 63 87 56 / 30 0 0 0 0
LOMA LINDA 53 80 58 75 53 / 40 0 0 0 0
FABENS 56 89 59 85 55 / 30 0 0 0 0
SANTA TERESA 53 88 56 82 53 / 30 0 0 0 0
WHITE SANDS HQ 58 83 57 79 54 / 30 0 0 0 0
JORNADA RANGE 46 82 48 78 46 / 30 0 0 0 0
HATCH 51 83 49 78 48 / 30 0 0 0 0
COLUMBUS 53 81 52 77 51 / 0 0 0 0 0
OROGRANDE 55 84 57 80 54 / 40 0 0 0 0
MAYHILL 43 67 46 65 44 / 50 10 10 0 0
MESCALERO 41 69 42 66 42 / 50 10 10 0 0
TIMBERON 43 68 44 64 44 / 50 10 10 0 0
WINSTON 42 71 41 67 42 / 20 0 0 0 0
HILLSBORO 45 79 45 76 46 / 20 0 0 0 0
SPACEPORT 48 82 45 78 46 / 30 0 0 0 0
LAKE ROBERTS 43 73 41 66 41 / 10 0 0 0 0
HURLEY 42 75 42 69 43 / 0 0 0 0 0
CLIFF 43 79 43 73 44 / 0 0 0 0 0
MULE CREEK 38 76 35 71 38 / 0 0 0 0 0
FAYWOOD 45 76 44 71 45 / 10 0 0 0 0
ANIMAS 46 80 45 76 47 / 0 0 0 0 0
HACHITA 46 84 44 78 46 / 0 0 0 0 0
ANTELOPE WELLS 46 83 43 79 46 / 0 0 0 0 0
CLOVERDALE 46 76 43 73 45 / 0 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING
FOR NMZ111.
TX...NONE.
&&
25-HARDIMAN / 20-NOVLANHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 636 AM MDT THU MAY 21 2015 NMZ401>417-TXZ418>424-221245- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 636 AM MDT THU MAY 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...TODAY AND TONIGHT A SURGE A MOISTURE FROM THE EAST...COMBINED WITH AN APPROACHING LOW PRESSURE TROUGH FROM THE WEST WILL RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS TODAY AND TONIGHT. MUCH OF THE ACTIVITY WILL OCCUR THIS AFTERNOON THROUGH THIS EVENING. THUNDERSTORMS WILL BE MORE LIKELY OVER THE RIO GRANDE VALLEY...ROUGHLY FROM DEMING TO TRUTH OR CONSEQUENCE BACK DOWN TO TO EL PASO WHILE SHOWERS OCCUR FURTHER EAST THIS AFTERNOON. THUNDERSTORMS WILL OCCUR FURTHER EAST LATER THIS EVENING. A FEW OF THE STORMS MAY BECOME STRONG WITH DIME TO PENNY SIZED HAIL...50 MPH WIND GUSTS AND PERIODS OF HEAVY RAINFALL. THE RISK OF SEVERE THUNDERSTORMS IS EXPECTED TO MARGINAL AT THIS TIME. SHOWERS AND THUNDERSTORMS WILL TAPER OFF AND END AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY DRY AND WINDY CONDITIONS WILL OCCUR ON FRIDAY WITH THE STRONGEST WINDS EXPECTED OVER PORTIONS OF SOUTHWEST NEW MEXICO. MEMORIAL WEEKEND WILL BE DRY WITH BREEZY TO WINDY CONDITIONS IN THE AFTERNOON AS A LARGE STORM SYSTEM MOVES THROUGH THE FOUR CORNERS REGION. MEMORIAL DAY MONDAY WILL BE MOSTLY DRY WITH A FEW SHOWERS POSSIBLE FOR THE MOUNTAINS OF THE GILA REGION. DRY CONDITIONS WILL OCCUR ON TUESDAY. MOISTURE WILL RETURN TO THE AREA ON WEDNESDAY WITH THUNDERSTORMS POSSIBLE IN THE AFTERNOON AND EVENING FOR AREAS MAINLY EAST OF THE RIO GRANDE. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY OBSERVED HAZARDOUS WEATHER OR FLOODING TO THIS OFFICE AND LOCAL LAW ENFORCEMENT. LUNDEEN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 348 PM MDT THU MAY 21 2015 NMZ410-212245- NORTHERN DONA ANA COUNTY NM- 348 PM MDT THU MAY 21 2015 ...STRONG THUNDERSTORMS THREATENING WESTERN DONA ANA COUNTY THROUGH 445 PM MDT... AT 338 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 20 MILES SOUTH OF HATCH...MOVING NORTHEAST AT 40 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... HATCH... PLACITAS... PLACITAS IN DONA ANA COUNTY... SALEM... RINCON... GARFIELD... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 3277 10726 3277 10691 3237 10707 3237 10728 TIME...MOT...LOC 2147Z 207DEG 25KT 3248 10721 ROGASH
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
415 PM MDT THU MAY 21 2015
NMZ402-408-409-212315-
EASTERN BLACK RANGE FOOTHILLS NM-SIERRA COUNTY LAKES NM-SOUTHERN GILA
HIGHLANDS/BLACK RANGE NM-
415 PM MDT THU MAY 21 2015
...STRONG THUNDERSTORMS THREATENING SIERRA COUNTY THROUGH 515 PM
MDT...
AT 408 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM MOVING INTO THE VICINITY OF UPHAM.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
OTHER STRONG THUNDERSTORMS WITH POSSIBLE SMALL HAIL...HEAVY RAINFALL
AND STRONG WIND GUSTS WERE MOVING ACROSS THE REGION.
LOCATIONS IMPACTED INCLUDE...
WINSTON...
TRUTH OR CONSEQUENCES...
MONTICELLO...
CABALLO...
LAS PALOMAS...
UPHAM...
ENGLE...
PLACITAS...
PLACITAS IN SIERRA COUNTY...
WILLIAMSBURG...
ALAMOSA CANYON...
ROCK HOUSE...
NORTH MONTICELLO POINT...
CABALLO LAKE STATE PARK...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.
&&
LAT...LON 3290 10680 3281 10701 3283 10747 3348 10771
3349 10696 3348 10692
TIME...MOT...LOC 2212Z 159DEG 27KT 3283 10750
ROGASHSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
457 PM MDT THU MAY 21 2015
NMZ409-410-412-212345-
CENTRAL TULAROSA BASIN NM-NORTHERN DONA ANA COUNTY NM-SIERRA COUNTY
LAKES NM-
457 PM MDT THU MAY 21 2015
...STRONG THUNDERSTORMS THREATENING NORTHERN DONA ANA AND EASTERN
SIERRA COUNTIES THROUGH 545 PM MDT...
AT 449 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ACROSS THE AREA.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE POSIBLE WITH THESE
STORMS...ALONG WITH HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
UPHAM...
ENGLE...
ELEPHANT BUTTE...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.
&&
LAT...LON 3348 10653 3278 10651 3279 10711 3315 10725
3349 10711
TIME...MOT...LOC 2257Z 210DEG 30KT 3287 10676
ROGASHSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
531 PM MDT THU MAY 21 2015
NMZ407>413-220100-
CENTRAL TULAROSA BASIN NM-EASTERN BLACK RANGE FOOTHILLS NM-NORTHERN
DONA ANA COUNTY NM-SIERRA COUNTY LAKES NM-SOUTHERN DONA ANA
COUNTY/MESILLA VALLEY NM-SOUTHERN TULAROSA BASIN NM-SOUTHWEST
DESERT/MIMBRES BASIN NM-
531 PM MDT THU MAY 21 2015
...STRONG THUNDERSTORMS THREATENING DONA ANA...EASTERN LUNA AND
CENTRAL SIERRA COUNTIES THROUGH 700 PM MDT...
AT 523 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF STRONG THUNDERSTORMS OVER WESTERN DONA ANA AND EASTERN
LUNA COUNTIES...MOVING NORTHEAST AT 30 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
AREAS OF BLOWING DUST WILL LIKELY ACCOMPANY THIS STORM...REDUCING
VISIBILITIES TO DANGEROUS LEVELS ON AREA ROADWAYS.
LOCATIONS IMPACTED INCLUDE...
LEASBURG...
LAS CRUCES...
HATCH...
TRUTH OR CONSEQUENCES...
CABALLO...
PLACITAS...
PLACITAS IN DONA ANA COUNTY...
EAST MESA...
TALAVERA...
JORNADA RANGE...
LOOKOUT PEAK...
TWIN PEAKS...
DRIPPING SPRINGS...
KILBOURNE HOLE...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3282 10647 3178 10670 3178 10740 3271 10741
3347 10739 3348 10649
TIME...MOT...LOC 2330Z 216DEG 25KT 3252 10705
TRIPOLISPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
617 PM MDT THU MAY 21 2015
NMZ410>413-417-TXZ418>420-423-220145-
CENTRAL TULAROSA BASIN NM-EASTERN/CENTRAL EL PASO COUNTY TX-NORTHERN
DONA ANA COUNTY NM-NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS
TX-OTERO MESA NM-RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN
HUDSPETH COUNTIES TX-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY
NM-SOUTHERN TULAROSA BASIN NM-WESTERN EL PASO COUNTY TX-
617 PM MDT THU MAY 21 2015
...STRONG THUNDERSTORMS THREATENING EASTERN DONA ANA...WESTERN OTERO
AND EL PASO COUNTIES THROUGH 745 PM MDT...
AT 608 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR CENTRAL EL PASO...MOVING NORTHEAST AT 35
MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
AREAS OF BLOWING DUST WILL LIKELY ACCOMPANY THIS STORM...REDUCING
VISIBILITIES TO DANGEROUS LEVELS ON AREA ROADWAYS.
LOCATIONS IMPACTED INCLUDE...
MCGREGOR RANGE BASE...
WHITE SANDS NATIONAL MONUMENT...
MISSION VALLEY...
EAST EL PASO...
NORTHEAST EL PASO...
WEST EL PASO...
OROGRANDE...
SUNLAND PARK...
CHAPARRAL...
ANTHONY...
COLONIA DEL PASO...
LAKE WAY ESTATES...
FRANKLIN MOUNTAINS STATE PARK...
AGUIRRE SPRINGS...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3139 10608 3146 10622 3169 10635 3174 10641
3176 10646 3174 10649 3178 10654 3178 10665
3180 10669 3284 10646 3300 10646 3299 10601
3138 10601 3138 10604
TIME...MOT...LOC 0016Z 218DEG 32KT 3186 10640
TRIPOLISPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
700 PM MDT THU MAY 21 2015
NMZ409-412-220145-
CENTRAL TULAROSA BASIN NM-SIERRA COUNTY LAKES NM-
700 PM MDT THU MAY 21 2015
...STRONG THUNDERSTORMS THREATENING EXTREME NORTHEASTERN DONA ANA...
NORTHWESTERN OTERO AND NORTHEASTERN SIERRA COUNTIES THROUGH 745 PM
MDT...
AT 654 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 30 MILES EAST OF TRUTH OR CONSEQUENCES...MOVING
NORTHEAST AT 35 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
AREAS OF BLOWING DUST WILL LIKELY ACCOMPANY THIS STORM...REDUCING
VISIBILITIES TO DANGEROUS LEVELS ON AREA ROADWAYS.
LOCATIONS IMPACTED INCLUDE...
TULAROSA...
THREE RIVERS...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3340 10636 3340 10598 3299 10598 3301 10680
3347 10711 3348 10636
TIME...MOT...LOC 0100Z 233DEG 29KT 3331 10672
TRIPOLIThe Holloman AFB radar (KHDX), 25 km away, was scanning. The volume nearest the first event began at 01:08 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2015Every state in 2015This day in weather historyWarnings in New Mexico, May 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 580951.